Alert archive / Nebraska / Special Weather Statements in 2018
Special Weather Statement, NWS Omaha, NE
NWS Omaha, NE issued this special weather statement at Aug 2, 2018, 6:13 AM CDT for 4 counties in Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2018, 6:13 AM CDT (11:13 UTC)
- Expired
- Aug 2, 2018, 6:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Omaha, NE
Counties Cedar County, NE, Cuming County, NE, Thurston County, NE, Wayne County, NE
The radar
The Sioux Falls radar (KFSD), 122 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 11.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1818 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1680 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
908
WWUS83 KOAX 021113
SPSOAX
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
613 AM CDT THU AUG 2 2018
NEZ011-012-015-017-018-033-021145-
Thurston NE-Cedar NE-Pierce NE-Knox NE-Cuming NE-Wayne NE-
613 AM CDT THU AUG 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE...NORTHERN CUMING...
NORTHEASTERN PIERCE...NORTHEASTERN KNOX...NORTHWESTERN THURSTON AND
CEDAR COUNTIES UNTIL 645 AM CDT...
At 612 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Lewis And Clark State Recreation Area, moving
southeast at 30 mph. A second storm was located near Wayne, also
moving southeast at 30 mph.
Hail up to dime size and winds in excess of 30 mph will be possible
with these storms.
Locations impacted include...
Wayne, Hartington, Wakefield, Bloomfield, Pender, Randolph, Emerson,
Walthill, Winnebago, Beemer, Wausa, Coleridge, Carroll, Wynot,
Laurel, Crofton, Pleasant Valley, Fordyce, Thurston and Belden.
LAT...LON 4285 9725 4268 9701 4227 9702 4228 9648
4223 9640 4190 9678 4273 9785 4286 9761
TIME...MOT...LOC 1112Z 299DEG 27KT 4276 9765
$$
MILLERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this special weather statement went out at Aug 2, 5:46 AM CDT, 27 minutes earlier.
Area forecast discussion, Aug 2, 5:46 AM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 546 AM CDT Thu Aug 2 2018 .SHORT TERM...(Today through Saturday) Issued at 300 AM CDT Thu Aug 2 2018 Weak surface cold front had pushed to near the southeast Nebraska border at 07Z and is forecast to become stationary for a short time this morning before starting to lift back northeast as a warm front by this afternoon. Satellite loops show mid clouds increasing over northeast Nebraska and short range models continue to show some isolated convection developing there through early Thursday morning. Rain chances diminish this afternoon with most of the area coming into the warm sector as the front moves into western Iowa and southeast South Dakota. Hot and dry weather should then extend into Friday before another chance of storms comes into the picture Friday night and Saturday as shortwave troughs move into the central and northern plains. .LONG TERM...(Saturday night through Wednesday) Issued at 300 AM CDT Thu Aug 2 2018 Some lingering convection possible into Saturday evening before drying out again through the day Sunday as main wave shifts northeast toward the upper Great Lakes. Additional periods of thunderstorms are then possible from late Sunday night into Wednesday as pattern amplifies with western ridge axis building into British Columbia and another series of shortwave troughs move into the region in the west to northwest flow. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 545 AM CDT Thu Aug 2 2018 Spotty SHRA and TSRA with MVFR conditions (possibly IFR visibility in the stronger storms) could linger into mid morning, with KOFK and KOMA the sites having the higher chances of seeing something. VFR conditions then expected from about late morning onward. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...Fobert LONG TERM...Fobert AVIATION...Miller
Hazardous weather outlook, Aug 2, 3:58 AM CDT, 2 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 358 AM CDT Thu Aug 2 2018 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-022300- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 358 AM CDT Thu Aug 2 2018 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight Isolated thunderstorms are possible through mid morning from parts of northeast into east central Nebraska and west central Iowa. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Periods of thunderstorms are forecast from Friday night through Wednesday, with the best chances favoring the evening and overnight periods. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Fobert
In the hours before
Special weather statement, Aug 2, 4:50 AM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
450 AM CDT THU AUG 2 2018
NEZ033-034-044-045-021015-
Burt NE-Washington NE-Cuming NE-Dodge NE-
450 AM CDT THU AUG 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BURT...SOUTHEASTERN
CUMING...WASHINGTON AND NORTHEASTERN DODGE COUNTIES UNTIL 515 AM
CDT...
At 449 AM CDT, Doppler radar was tracking isolated strong
thunderstorms from near Scribner to near Hooper, or 38 miles
northwest of Omaha, moving southeast at 40 mph.
Hail up to dime size and winds in excess of 30 mph will be possible
with some of these storms.
Locations impacted include...
Blair, West Point, Arlington, Fort Calhoun, Scribner, Hooper, Dodge,
Nickerson, Kennard, Snyder, Uehling, Winslow and Dead Timber State
Recreation Area.
LAT...LON 4146 9594 4140 9626 4175 9692 4194 9673
4155 9609 4153 9608 4151 9605 4152 9603
4150 9601 4148 9602 4147 9600
TIME...MOT...LOC 0949Z 301DEG 33KT 4166 9653
MILLERSpecial weather statement, Aug 2, 5:01 AM CDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 501 AM CDT THU AUG 2 2018 NEZ045-021030- Washington NE- 501 AM CDT THU AUG 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WASHINGTON COUNTY UNTIL 530 AM CDT... At 501 AM CDT, Doppler radar was tracking a strong thunderstorm 6 miles northeast of Nickerson, or 29 miles northwest of Omaha, moving southeast at 40 mph. Hail up to nickel size and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Kennard. LAT...LON 4156 9644 4168 9644 4164 9617 4143 9616 TIME...MOT...LOC 1001Z 303DEG 34KT 4159 9638 MILLER
Special weather statement, Aug 2, 6:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
613 AM CDT THU AUG 2 2018
NEZ011-012-015-017-018-033-021145-
Thurston NE-Cedar NE-Pierce NE-Knox NE-Cuming NE-Wayne NE-
613 AM CDT THU AUG 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE...NORTHERN CUMING...
NORTHEASTERN PIERCE...NORTHEASTERN KNOX...NORTHWESTERN THURSTON AND
CEDAR COUNTIES UNTIL 645 AM CDT...
At 612 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Lewis And Clark State Recreation Area, moving
southeast at 30 mph. A second storm was located near Wayne, also
moving southeast at 30 mph.
Hail up to dime size and winds in excess of 30 mph will be possible
with these storms.
Locations impacted include...
Wayne, Hartington, Wakefield, Bloomfield, Pender, Randolph, Emerson,
Walthill, Winnebago, Beemer, Wausa, Coleridge, Carroll, Wynot,
Laurel, Crofton, Pleasant Valley, Fordyce, Thurston and Belden.
LAT...LON 4285 9725 4268 9701 4227 9702 4228 9648
4223 9640 4190 9678 4273 9785 4286 9761
TIME...MOT...LOC 1112Z 299DEG 27KT 4276 9765
MILLERThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:50 AM CDT | Special Weather Statement | OAX | Washington | 25 min |
| Aug 2, 5:01 AM CDT | Special Weather Statement | OAX | Washington | 29 min |
| Aug 2, 6:45 AM CDT | Special Weather Statement | OAX | Cedar | 30 min |
Nearby
Special Weather Statements in Nebraska, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.